Author Topic: Seroquel prescribed for Valium withdrawal? I知 undergoing alcohol detox in a pr  (Read 3894 times)

[Buddie]

I知 undergoing alcohol detox in a private hospital for the fourth time.  I致e been on the benzos and antidepressants for 20 years now (depression) and can only get the Valium dose down to 20mg/day.  My psychiatrist wants to use Seroquel and detox me off the 40mg/day of Valium I知 currently taking.  He stated he has done this before with other patients, that Seroquel is non-addictive and I should not worry about having a seizure from discontinuing the Valium.  I致e done some research on the internet which states that there is no way to get off the Valium unless it is slowly tapered over time.  I have also read that Seroquel is addictive.  My psychiatrist seems to think I can stop the Valium using Seroquel, be out of the clinic and ready to go back to work in one weeks time?

Would appreciate any feedback as I have discussed this with my psychiatrist and he told me not to believe the posts on the internet.javascript:void(0);
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi! I'm so glad you are trying to get control of your life back from benzo's!!  So your doctor is suggesting you can cold turkey the valium and go straight to seroquel? I personally would never do something like this. First, I know of several people  on here that have had serious reactions to serouquel. Secondly cold turkey from a benzo isn't recommended. I feel that your doctor doesn't understand benzo's and how doing something like this could be dangerous.

I'm glad you found this place, and hopefully someone with better knowledge of valium and seroquel can chime in with better advice for you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I知 undergoing alcohol detox in a private hospital for the fourth time.  I致e been on the benzos and antidepressants for 20 years now (depression) and can only get the Valium dose down to 20mg/day.  My psychiatrist wants to use Seroquel and detox me off the 40mg/day of Valium I知 currently taking.  He stated he has done this before with other patients, that Seroquel is non-addictive and I should not worry about having a seizure from discontinuing the Valium.  I致e done some research on the internet which states that there is no way to get off the Valium unless it is slowly tapered over time.  I have also read that Seroquel is addictive.  My psychiatrist seems to think I can stop the Valium using Seroquel, be out of the clinic and ready to go back to work in one weeks time?

Would appreciate any feedback as I have discussed this with my psychiatrist and he told me not to believe the posts on the internet.javascript:void(0);


I've seen people prescribed low dose of Seroquel to help with the insomnia that often accompanies withdrawal from benzos but never as a substitute for valium.  As far as I know it is not an anti-seizure drug.  I was on as much as 300mg Seroquel several years ago and had a hard time getting off of it so I'm not convinced it's not addictive, either.  I really can't think of anything that is guaranteed to get you successfully off 40mg valium and back to work in a week.  Add alcohol detox to the mix, and I really don't see it happening.  Alcohol acts on the same receptors as the valium and because of that usually people get rid of the alcohol first and then months later tackle the benzos.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...],

I don't have any experience with Seroquel, but I do have experience with a cold turkey and your Dr tapering you this quickly is a cold turkey.  I suffered for 14 months as a result, but of course your Dr is an MD and I'm just a recovering alcoholic who got mixed up with benzo's 11 years into my sobriety. 

I think your research is right on and your Dr isn't.  I hope you'll be your own health care advocate and just say no to more drugs to get off of drugs and alcohol!

[...]  ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi,
I'm on a low dose of Seroquel to sleep.  I wouldn't stay on it forever and yes I have heard of reactions but know some people who do well with it but it is not a substition by any means.  I personally think it can have a zombie like effect  but then again so can Ativan.

If It helps you sleep then just monitor how you feel.  Easier said than done I know.   hang in there
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...],

You had some replies here too, in case you didn't see them. http://www.benzobuddies.org/forum/index.php?topic=19834.msg301895#msg301895
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

i was rx 100mg of seroquel  i felt a shock in the head and i was seeing lights boom i had horrible pain in the right side my thats why i had i was seeing double vision i say f this medicine never touched it again
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.